Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes freckle like pigmentation on my ankles and calves?

User rating for this question
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
There is a name for the leaking of capillaries that produce brownish, freckle-like pigmentation on my ankles and calves. What is the cause of this? My mother had the same thing, only more severe as she aged.
Posted Sat, 8 Feb 2014 in General Health
Answered by Dr. Kerry Pottinger 1 hour later
Brief Answer: Schamberg Disease Detailed Answer: Hi, Thank you for using Healthcare Magic. From your description I think you are describing Schamberg Disease also known as purpura pigmentosa progressiva (PPP). It causes chronic discoloration of the skin in people of all ages. It is caused by leaky blood vessels near the surface of the skin. These capillaries allow red blood cells to leak into the skin. They then disintegrate and release their iron onto the surrounding tissues causing the pigmentation. The rash may be rust-colored with an orange tint. There may be slight itching associated with the areas. There is no treatment for the condition other than cortisone cream to treat the itching. hope this is of help. If you have any further questions, please do not hesitate to contact me. Regards, Dr K A Pottinger, MBChB FRCA
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor